MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; EYE PACK

MEDLINE INDUSTRIES INC.; EYE PACK
Catalog Number DYNJ53299A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that an unknown number of patients undergoing cataract extraction had blue fibers/particulates falling in their eyes which were retrieved using instruments by the surgeon.Reportedly, the particulates were microscopic and were not visible during initial product inspection prior to use.The reporting facility believed the blue fibers/particulates were possibly from the table cover and transferred into the patients' eyes through the instruments that were used for the procedure.It was reported that the patients were treated with steroids for corneal edema and inflammation but it wasn't sure if this was due to the blue fibers/particulates.Monitored anesthesia care was used and there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.No sample was available to be returned for evaluation.The complaint cannot be confirmed.A root cause cannot be identified at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.No additional information was provided.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that an unknown number of patients undergoing cataract extraction had blue fibers/particulates falling in their eyes.

Common Device Name
EYE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7400268
Report Number1423395-2018-00019
Device Sequence Number37851
Product Code OJK
UDI-Device Identifier10889942475940
UDI-Public10889942475940
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ53299A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2018
Initial Report FDA Received Date04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;